MAUDE Adverse Event Report: MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 10FCC20
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the 10fc20 sheath with lot number 0012273335 was returned and analyzed.Visual inspection of the handle area was performed.The inspection identified a kink at the side port tube.The steering mechanism and deflection test revealed the sheath didn¿t reach primary deflection at 90° and 180°.The dissection test revealed a broken pull wire inside the handle.In conclusion, the sheath failed the returned product inspection due to a side port tubing kink and a broken pull wire.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a pulsed field ablation procedure, when attempting to deflect into the left inferior pulmonary vein (lipv), an audible sound was heard that was surmised to be a pull wire snapping in the sheath.After that, the sheath was unable to deflect.The sheath was replaced which resolved the issue.The case was completed with pulsed field ablation.

Brand Name
FLEXCATH CONTOUR¿ STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21731842
Report Number9612164-2025-01615
Device Sequence Number4197080
Product Code DRA
UDI-Device Identifier00763000659097
UDI-Public00763000659097
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K232321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Model Number10FCC20
Device Catalogue Number10FCC20
Device Lot Number0012273335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale